Excessive Hair growth on body/face-Darkening of hair
I'm a female who has been developing excessive hair growth *all* over my body & face as well as terminal hairs(dark hairs). I've also been getting irritated easily & have weird mood break downs/cry alot/feel like I have alot of cortisol built up + lack of energy which leads me to think I have some kind of hormonal disorder such as cushing's disease/syndrome or hirsutism. Can anyone recommend what kind of doctor I should see? The gynecologist I went to would not test me as she said I'm too young(I'm 23), which I couldn't believe as I know there are 15 year olds who get tested & she claimed that I don't have to worry about that until I'm way older. Thyroid & complete blood count were supposedly fine when they checked. I would love to go the easiest/least expensive route to get this figured out if possible.
(I don't think I have PCOS as my periods are fine & the doctor checked me for cysts through an ultrasound(though the front desk ladies told me to drink tons of water before, when my bladder was actually supposed to be completely empty for this test so I don't know how accurate it was)
I've been taking Loestrin 24 FE birth control pill to protect me & help w/my cystic acne.. While I noticed some growth before starting that pill, it has progressed so much worse & faster while being on Loestrin this past year & I've seen extremely dark hairs I've never noticed before. I thought BCP helps with this?
Some other issues that I'm not sure tie in to this, but figured I'd mention: I'm vegetarian & I eat alot of soy products. Not sure if that contributes to this issue?
I have also taken the morning after pill twice before as once the condom broke & another time it slipped off just to be on the safe side.(with the same guy & yes I have been checked for STDS) I'm afraid this screwed up my hormones.
I did have a lump under my arm pit about 2 years ago that stayed around for about 6-7 months & then in my neck if that matters any? My dad almost died & was in the hospital for weeks so I had been going through insane worry/stress/sadness & that seemed to be around the time I first developed the lump or atleast noticed it. I heard deodorant can cause the enlarged lymph nodes so I discontinued it & it seemed to go away soon after from what I remember. I also deal with alot of chest acne of little pink/red bumps, some w/little whiteheads & at times I have this on my face as well. I've tried endless products/remedies/etc. & no solution except for minocycline but I was severely allergic to it :(. Allergic to retin-a as well. The BCP gets rid of 90% of my cystic acne, but the smaller pimples/pustules stick around. When I went off BCP before, my face turned back to getting those ugly cystic bumps.
I'm getting really scared & depressed b/c of this. I feel so unfeminine & have to go through so many routes of hair removal all over weekly. Now it's even darkening on my face :(. I don't go swimming or anything due to this & it's making me feel very embarrassed & making me push my long term BF away. I am praying to find a solution before things keep progressing & getting worse.
Also, if anyone has any doctor recommendations in my area that would be so helpful? (san antonio, TX..or even new braunfels/austin/san marcos, tx) If anyone recommends an endocrinologist..Do I need a referral to see one & what do I look for?
Thank you!! I really appreciate any advice you can give me & your time for reading this!!
I would reccommend you seeing a dermatologist. A Dermatologist would be able to address a few of your issues at once. They will address your cystic acne-which being 23 is going to be very diffuclt to clear up. Once you reach adult hood, acne is harder to treat; but is treatable. Next a dermatologist will be able to give you a skin allergy test. You consuming a lot of soy products could be the issue. We are allergic to a lot of foods we eat, and we dont realize what our bodies are saying to us. When you talk to a dermatologist, make sure to ask them about a disorder called candida. Its when the natural yeast in our bodies get out of control.
Once your Dermatologist determines if you have an allergy or not, then he/she can refer you out to another physician to further address your symptoms. Cushings Disease does cause acne, but guess what? A soy allergy can cause acne AND asthma or nasal passage thickening making it difficult to breathe making you have to take a cold medicine, which would normally contain cortisol which would trigger elevated cortisol over time, which would cause hirsutism!!
Acne and other skin conditions, like eczema
Canker sores or fever blisters
Colitis and other gastrointestinal problems, including diarrhea
Conjunctivitis, or pink eye
Shortness of breath
Fever, fatigue, weakness, and nausea
Low blood pressure
I hope you have figured out your problem by now but if not, from what I have been reading soy and soy products may be your problem. They cause a hormonal imbalance and they are in almost everything. You should really check the ingredient label of all foods.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.